[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.168.87. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Letters
Jan 2012

Risks of Adverse Events With Therapies for Age-Related Macular Degeneration: A Response

Author Affiliations

Author Affiliations: Department of Public Health, NHS Bradford and Airedale, Bradford (Ms Williams and Mr Fell), School of Clinical Sciences, University of Bristol, Bristol (Dr Reeves), and Department of Ophthalmology, Queen's Medical Centre, Nottingham (Dr Foss), England.

Arch Ophthalmol. 2012;130(1):124-126. doi:10.1001/archopht.130.1.124

Curtis et al1 reported associations between age-related macular degeneration therapies and all-cause mortality, myocardial infarction, bleeding, and stroke, using data from Medicare claims. The primary analysis found statistically significant overall differences in all-cause mortality and myocardial infarction for different therapies, with ranibizumab and bevacizumab having lower cumulative incidence. Patients can be reassured by the conclusion of Curtis et al that there was “no evidence of increased risks of mortality, myocardial infarction, bleeding, or stroke among Medicare beneficiaries who received intravitreous ranibizumab or bevacizumab.”1(p1278)

First Page Preview View Large
First page PDF preview
First page PDF preview
×